Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 116, NWS Brownsville, TX

July 29, 2007Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 29, 2007, 7:01 PM CDT for Zapata County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 7:01 PM CDT (00:01 UTC)
Expired
Jul 29, 2007, 7:45 PM CDT
In force
44 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1162 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 300002
FFWBRO
TXC505-300045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
701 PM CDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 745 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND EXPRESSWAY 83...AS WELL 
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2704 9952 2711 9909 2738 9916 2730 9957

$$

TOMASELLI
1 follow-up statement
000 
WGUS74 KBRO 300022
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
720 PM CDT SUN JUL 29 2007

TXC505-300045-
ZAPATA TX-
720 PM CDT SUN JUL 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN ZAPATA COUNTY...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. MOTORISTS ALONG EXPRESSWAY 83 JUST NORTH OF SAN YGNACIO SHOULD 
DRIVE WITH EXTREME CAUTION...AND REPORT ANY FLOODING THAT THEY SEE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2704 9952 2711 9909 2738 9916 2730 9957

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 1:51 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 29, 1:51 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
151 PM CDT SUN JUL 29 2007

.DISCUSSION...AIRMASS TYPE SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING
ON CUE.  NOT A TRUE SEABREEZE WITH LOW AND MID LEVEL WINDS OUT OF
THE SOUTH TO SOUTHEAST AT 10 TO 20 KNOTS. MOVEMENT OF THE STORMS
IS NORTH TO NORTHWEST AT AROUND THE SAME SPEED. RAINFALL RATES
AVERAGING UP TO ONE HALF INCH PER HOUR...SO NO THREAT TO FLASH
FLOODING...THOUGH SOME PONDING OF WATER IS LIKELY...DUE TO QUICK
RUNOFF...WHEN A HEAVIER THUNDERSTORM PASSES OVER POOR DRAINAGE
AREAS. A FEW URBAN AND SMALL STREAM FLOOD ADVISORIES ARE NOT OUT
OF THE QUESTION THIS AFTERNOON AND EARLY EVENING. MOST OF THE
ACTIVITY SHOULD END BY THIS EVENING BUT WILL MAINTAIN LOW POPS
ACROSS THE WESTERN AND NORTHERN SECTIONS OF THE CWA. SAME SCENARIO
MONDAY AND TUESDAY WITH PLENTY OF MOISTURE...HIGH DEW POINTS AND
INSTABILITY WITH A BIT MORE SUN EACH DAY. MODELS CONTINUE TO SHOW
WEAK HIGH PRESSURE BUILDING OVER SOUTH TEXAS THIS COMING WEEK. THE
HIGH IS NOT AS STRONG AS WAS INDICATED TWO TO FOUR DAYS AGO. SO
THE SLIGHT CHANCE OF DIURNAL ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH THE COMING WEEK WITH HIGH TEMPERATURES
ANTICIPATED TO BE A CATEGORY LOWER THAN GUIDANCE. LOW TEMPS TO BE
NEAR GUIDANCE NUMBERS REMAINING WARM AND MUGGY. SOUTHEAST TO SOUTH
WINDS TO BE LIGHT OVERNIGHT AND LIGHT TO MODERATE DURING THE
DAY...MAYBE A BIT GUSTY AT TIMES ALONG AREA BEACHES AND ACROSS
EASTERN COUNTIES.

&&

.AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
OCCURRING OVER THE LOWER RGV EARLY THIS AFTERNOON. GENERAL VFR WITH
OCCASIONAL MVFR CONDITIONS ARE ASSOCIATED WITH THESE SHOWERS AND
WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. IMPROVING CONDITIONS ARE
EXPECTED OVERNIGHT AND ISOLATED SHOWERS ARE POSSIBLE AGAIN ON MONDAY.

&&

.MARINE...AT 1PM BUOY 42020 REPORTED SSE WINDS AT 14 KNOTS ALONG
WITH 2-FOOT SEAS. THE MARINE FORECAST IS ESSENTIALLY PERSISTENCE
THIS WEEK AS LIGHT TO MODERATE SOUTHEAST WINDS AND BENIGN SEA
CONDITIONS CONTINUE UNDER A WEAK PRESSURE GRADIENT. ISOLATED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  89  80  90 /  10  20  10  10
BROWNSVILLE          79  92  79  93 /  10  20  10  20
HARLINGEN            77  94  78  94 /  10  20  10  20
MCALLEN              79  95  79  97 /  10  20  10  20
RIO GRANDE CITY      79  95  79  98 /  20  20  10  10
SOUTH PADRE ISLAND   82  88  82  88 /  10  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59...SYNOPTIC
68...MARINE/AVIATION
Hazardous weather outlook, Jul 29, 4:45 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
445 PM CDT SUN JUL 29 2007

TXZ248>257-301100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
445 PM CDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

RAINS HAVE FINALLY MOVED NORTH AND NORTHWEST OF OUR REGION NOW...AS
A PERSISTENT UPPER LOW PRESSURE MOVES WEST INTO NORTHERN MEXICO. NO
HAZARDOUS WEATHER IS EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED AFTERNOON SHOWERS ARE POSSIBLE MAINLY MONDAY. OTHERWISE...A
NEEDED DRY-OUT IS FORECAST FOR THE RIO GRANDE VALLEY THROUGH THE
COMING WEEK.  AFTERNOON HEAT INDEX READINGS MAY REACH 105 TO 110
DEGREES PERIODICALLY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

PHILO

In the hours before

Special weather statement, Jul 29, 2:17 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
217 PM CDT SUN JUL 29 2007

TXZ251-292030-
KENEDY-
INCLUDING THE CITY OF...SARITA
217 PM CDT SUN JUL 29 2007

...STRONG THUNDERSTORM AFFECTING KENEDY COUNTY...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM OVER SOUTHWEST KENEDY COUNTY
...ROUGHLY 14 MILES SOUTHWEST OF THE BORDER PATROL CHECKPOINT
...AND MOVING NORTH AT AROUND 15 MILES PER HOUR.

SMALL HAIL...WIND GUSTS TO 40 MILES PER HOUR...AND VIGOROUS
LIGHTNING ARE ASSOCIATED WITH THIS THUNDERSTORM. ADDITIONALLY...
THIS THUNDERSTORM IS PRODUCING LOCALLY HEAVY RAINFALL...WITH
AMOUNTS BETWEEN 1 AND 2 INCHES PER HOUR.

RESIDENTS OF KENEDY COUNTY AND BORDER PATROL AGENTS SHOULD TAKE
SHELTER FROM THIS STORM NOW.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:45 PM CDTFlash Flood WarningBROZapata45 min
Jul 30, 3:07 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.